MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-09
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sureform 60 green reload to perform failure analysis.The reload was analyzed and found to have lodged staples.The deformed lodged staples were found at the knife groove.The reload was found to have undeployed pushers.Some of the pushers were undeployed with "b" shaped staples stuck in the staple sockets.Additionally, isi received the sureform 60 stapler instrument to perform failure analysis.The instrument was analyzed and found to have repeated clamping failures within a single install based on the log review.The instrument was functionally tested on an in-house system and achieved adequate compression on a test foam with a sureform 60 green reload installed.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument initialized, clamped, fired, and unclamped without any issues in both attempts.The complaint was confirmed by failure analysis.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted transcervical non-transthoracic esophagectomy surgical procedure, the customer noted that the sureform 60 stapler instrument compressed a lot with the 2nd sureform 60 green reload but finally triggered partially.After about half of the reload length, an error sounded and the instrument did not release completely.The blade remained extended and the reload could not be changed as a result.The customer replaced the sureform 60 stapler instrument with a back-up instrument of the same kind and completed the procedure with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20183860
Report Number2955842-2024-19060
Device Sequence Number8850829
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)NA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-09
Device Catalogue Number48360G
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose